MAUDE Adverse Event Report: AVANOS MEDICAL INC. RF GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES

AVANOS MEDICAL INC. RF GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES
Model Number PMA-GP-BAY
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 15-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp (b)(4).
 
Event or Problem Description
It was reported the patient sustained a skin burn under the grounding pad area of the skin.The patient was diabetic.The patient had a left three level lumbar standard radio frequency ablation (sra) on (b)(6) 2019.The grounding pad was placed on the back of the upper left thigh.The patient was not hairy and the grounding pad adhesion appeared normal.The procedure proceeded without incident with both motor and sensory testing, no high impedances nor warnings on pain management generator (pmg).Six days after the procedure the patient went to the emergency room (er) with report of a burn at grounding pad site.The nurse reviewed the skin and described the skin as a full thickness circular wound the size of a dime.It is unknown what treatment was done in the er.No additional information was provided.

Brand Name
RF GROUNDING PAD DISPOSABLE WITH CORD
Common Device Name
STANDARD RF CABLES & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8345777
Report Number3011270181-2019-00006
Device Sequence Number16623275
Product Code JOS
UDI-Device Identifier20680651986065
UDI-Public20680651986065
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberPMA-GP-BAY
Device Catalogue Number109860601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date02/15/2019
Patient Sequence Number1
Patient Weight69